Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Nevirapine rechallenge?
May 6, 2004

A friend had to stop efavirenz due to persistant side effects. He switched to nevirapine but had to stop that due to rash (it was not SJS). He can't recall if he did the 2-week ramp-up (since he doesn't recall it, I would guess he didn't).

Is there any use in rechallenging with nevirapine? Studies I've read say no, but I thought perhaps if he tried it again with the ramp-up, it might work. He'd rather not do a PI, but that seems his only option if the NNRTIs are out.

Response from Dr. Henry

If the nevirapine reaction has mild without any liver reaction I have occasinally re-challenged the patient (though I usually don't stop nevirapine for mild rash in the first place but follow carefully). Many docs would go to a PI and then once suppressed maybe try something like Trizivir + Viread if that suits the situation and there was interest in not being on a PI for the long term. KH



Previous
What exactly are the symptoms of high insulin, insulin resistance and very high normal glucose levels?
Next
Facial wasting

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement